Alert archive / Louisiana / Special Marine Warnings in 2004
Special Marine Warning 49, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special marine warning at Jun 24, 2004, 11:12 AM CDT. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2004, 11:12 AM CDT (16:12 UTC)
- Expired
- Jun 24, 2004, 12:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Lake Charles, LA
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special marine warning went out at Jun 24, 10:56 AM CDT, 16 minutes earlier.
Area forecast discussion, Jun 24, 10:56 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1056 AM CDT THU JUN 24 2004 .DISCUSSION...CURRENT AREA RADARS SHOW LARGE AREA OF RAIN AND THUNDERSTORMS MOVING SLOWLY NORTHEAST INTO EXTREME SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA. EXPECT THIS AREA TO EXTEND INTO LOUISIANA LATER THIS AFTERNOON. THE HEAVIEST RAINS THIS MORNING HAVE BEEN ACROSS JEFFERSON AND ORANGE COUNTIES WITH THREE HOURLY RADAR RAINFALL TOTALS OF TWO TO THREE INCHES AND ACROSS EASTERN BEAUREGARD WITH TOTALS OF OVER THREE INCHES. ANOTHER TWO TO THREE INCHES WITH ISOLATED HIGHER AMOUNTS IS EXPECTED ACROSS THE AREA AS SEVERAL DISTURBANCES MOVE ACROSS THE AREA DURING THE NEXT FEW DAYS. FLOOD WATCH WILL CONTINUE IN EFFECT. NO CHANGES NEEDED TO CURRENT FCST. && .PREVIOUS DISCUSSION...SURFACE ANALYSIS SHOWING TROFFING JUST INLAND OF TEXAS COAST...WHILE OLD FRONTAL BOUNDARY REMAINS DRAPED IN SIMILAR POSITION AS LAST NIGHT ARCING FROM THE MID MISSISSIPPI VALLEY TO NEAR TEXARKANA AND SOUTHWEST INTO CENTRAL TEXAS. IN THE MID LEVELS... SOUTHWESTERLY FLOW CONTINUES BETWEEN SUBTROPICAL HIGH RIDGING WEST ACROSS THE GULF WATERS AND MODEST TEXAS TROF. VERY LITTLE CHANGE IN BOTH THE SHORT AND LONG-TERM OUTLOOK WITH AN UNSETTLED WEATHER PATTERN AHEAD AS REGION REMAINS UNDER A VERY MOIST AND UNSTABLE TROPICAL AIRMASS. CURRENTLY SEEING A WEAKENING COMPLEX OF SHOWERS AND A FEW THUNDERSTORMS MOVING ACROSS THE FORECAST AREA ASSOCIATED WITH A WEAK SHORTWAVE. SECOND WEAKENING IMPULSE OVER NORTHWEST GULF ALSO SPAWNING SOME CONVECTION. YET ANOTHER COMPLEX BECOMING ORGANIZED FROM JUST NORTH OF CORPUS TO NORTHWEST OF HOUSTON. THIS CONVECTION ASSOCIATED WITH WEAK CLOSED LOW ALOFT IN VICINITY OF SAN ANTONIO AND WILL LIKELY BE OUR NEXT WEATHER MAKER IN LINE AS FEATURE TRACKS NORTH AND NORTHEAST. && .SHORT-TERM...WILL MAINTAIN CATEGORICAL POPS AGAIN TODAY AS PREVIOUSLY MENTIONED SOUTH TEXAS SHORTWAVE MIGRATES SLOWLY NORTH AND NORTHEAST. FLOOD WATCH WILL REMAIN IN EFFECT FOR THE ENTIRE REGION AS FFG REMAINS VERY LOW FROM PREVIOUS RAINS. LATEST HPC GUIDANCE HAS ENTIRE AREA WITHIN EXCESSIVE RAINFALL OUTLOOK. WILL BE AIDED TODAY BY A LITTLE MORE DIVERGENCE ALOFT TO ENHANCE RAINFALL. SIMILAR POPS FOR FRIDAY AS ACTIVE SOUTHWESTERLY FLOW CONTINUES. && .LONG-TERM...OVERALL WEATHER PATTERN TO REMAIN UNCHANGED. WET WEATHER PATTERN TO CONTINUE. && .PRELIMINARY POINT TEMPS/POPS... LCH 84 74 83 73 / ++ 70 70 50 BPT 84 73 84 72 / ++ 70 70 50 AEX 80 72 82 70 / ++ 70 70 50 LFT 84 74 83 72 / 80 70 70 50 && .LCH WATCHES/WARNINGS/ADVISORIES...FFA TODAY. && MARCOTTE/24
Hazardous weather outlook, Jun 24, 4:17 AM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 417 AM CDT THU JUN 24 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 251016- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 417 AM CDT THU JUN 24 2004 .DAY ONE...TODAY AND TONIGHT... A FLOOD WATCH IS IN EFFECT TODAY FOR THE ENTIRE FORECAST AREA. THE REGION REMAINS UNDER A VERY MOIST AND UNSTABLE AIRMASS. SEVERAL UPPER AIR DISTURBANCES MOVING OVERHEAD WILL MAINTAIN WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY THROUGHOUT THE DAY. RAIN AMOUNTS OF TWO INCHES WILL BE COMMON...WITH ISOLATED 5 INCHES POSSIBLE. A FLOOD WATCH IS NOT IN EFFECT FOR TONIGHT...BUT MAY BE REQUIRED SHOULD CONDITIONS WARRANT. .DAYS TWO THROUGH SEVEN...A VERY UNSETTLED WEATHER PATTERN IS EXPECTED TO CONTINUE. HEAVY RAINS WILL REMAIN A THREAT WITH THE POSSIBILITY FOR FLOODING. FLOOD WATCHES MAY BE REQUIRED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... WILL BE POSSIBLE TODAY. MARCOTTE
In the hours before
Local storm report, Jun 24, 11:06 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1106 AM CDT THU JUN 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1055 AM MARINE TSTM WIND 31 SSW CAMERON 29.38N 93.50W
06/24/2004 60 MPH XXX XX PUBLIC
REPORTED BY PLATFORM IN WEST CAMERON BLOCK 170.
1102 AM MARINE TSTM WIND 42 SSW CAMERON 29.24N 93.57W
06/24/2004 50 MPH XXX XX PUBLIC
REPORTED BY PLATFORM IN WEST CAMERON BLOCK 198.
&&
THMThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 10:43 AM CDT | Special Marine Warning | LCH | 62 min | |
| Jun 24, 11:08 AM CDT | Flash Flood Warning | LCH | Beauregard | 4 hr |
| Jun 24, 11:12 AM CDT | Special Marine Warning | LCH | 63 min | |
| Jun 24, 12:11 PM CDT | Special Marine Warning | LCH | 64 min |
Nearby
Special Marine Warnings in Louisiana, 2004Every special marine warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.